Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Neopride And Migraine Medication Cause Any Problem To Liver?

iam taking neopride mps tablets for severe belching , gas in the stomach , heaviness in stomach after eating. what are its side effects if the tablets are used daily for a long period? iam 5feet 2 inches tall, weigh 46 kg, am 68 years old. ihav taken tablets for migraine headache over a long period. my liver is very sensitive, my intake of food is limited.
Mon, 1 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Neopride MPS contains Levosulpride and Dimethicone. Levosulpride has prokinetic action which acts on the acetylcholine, a chemical messenger and increases the forward movement of the stomach and intestines, thereby preventing the acid reflux. Dimethicone dissolves the gases formed inside the bowel and helps in flatulence and bloating sensation of the stomach. Significant side effect of the drug Levosulpride is increased Prolactin levels. Other side effects are sleepiness, lightheadedness, insomnia, irregular periods, etc. This drug is used in gastro-esophageal reflux disease and Irritable bowel syndrome.

NSAIDs and other analgesics taken for pain has effect on liver. Periodic evaluation of the Liver is essential in chronic drug users to rule out any liver pathology. Avoid fatty, spicy, oily food to prevent gastritis, belching and bloating sensation. Caffeine and hot beverages should be avoided. Visit the Gastroenterologist for further evaluation and management.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pradeepraj, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Migraine


Can Neopride And Migraine Medication Cause Any Problem To Liver?

Hi, Neopride MPS contains Levosulpride and Dimethicone. Levosulpride has prokinetic action which acts on the acetylcholine, a chemical messenger and increases the forward movement of the stomach and intestines, thereby preventing the acid reflux. Dimethicone dissolves the gases formed inside the bowel and helps in flatulence and bloating sensation of the stomach. Significant side effect of the drug Levosulpride is increased Prolactin levels. Other side effects are sleepiness, lightheadedness, insomnia, irregular periods, etc. This drug is used in gastro-esophageal reflux disease and Irritable bowel syndrome. NSAIDs and other analgesics taken for pain has effect on liver. Periodic evaluation of the Liver is essential in chronic drug users to rule out any liver pathology. Avoid fatty, spicy, oily food to prevent gastritis, belching and bloating sensation. Caffeine and hot beverages should be avoided. Visit the Gastroenterologist for further evaluation and management. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pradeepraj, General & Family Physician